MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6533
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that catheter removal difficulties were encountered.The 70% stenosed target lesion was located in the mildly tortuous and mildly calcified left anterior descending artery.A 20mm x 2.50mm nc quantum apex balloon catheter was advanced for dilatation.However, after the third inflation at 26 atmospheres, the balloon had difficulty in retracting off the non-bsc wire.The balloon was removed fully deflated and the procedure was completed with another of the same device.There were no patient complications nor injuries reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of an nc quantum apex balloon catheter with a non-bsc guidewire.The device was visually and microscopically examined.There was contrast in the inflation lumen and balloon.The balloon was loosely folded.The non-bsc guidewire was returned with the device.The guidewire passed through device with no resistance or issues.The guidewire was inserted through both the rapid port exchange and the tip of the device and encountered no difficulties.A laser micrometer was used to measure the outer diameter of the non-bsc guidewire returned within the balloon catheter.The exposed and undamaged portion of the wire was compatible use with the balloon.Product analysis did not confirm the reported events as the guidewire passed through the device with no resistance or issues.There was no damage or irregularity found to the device.

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15528765
Report Number2124215-2022-36963
Device Sequence Number2506294
Product Code LOX
UDI-Device Identifier08714729783466
UDI-Public08714729783466
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/11/2025
Device Model Number6533
Device Catalogue Number6533
Device Lot Number0029393142
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/14/2022
Supplement Date Received by Manufacturer10/28/2022
Initial Report FDA Received Date10/03/2022
Supplement Report FDA Received Date11/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown